Alert archive / Arkansas / Flash Flood Watches in 2017

Flash Flood Watch 2, NWS Shreveport, LA

April 28, 2017McCurtain County, Oklahoma; 5 counties in Arkansas

NWS Shreveport, LA issued this flash flood watch at Apr 28, 2017, 5:13 AM CDT for McCurtain County, Oklahoma; 5 counties in Arkansas. It took effect at Apr 29, 2017, 12:00 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2017, 5:13 AM CDT (10:13 UTC)
In effect from
Apr 29, 2017, 12:00 PM CDT
Expired
Apr 30, 2017, 3:47 AM CDT
In force
16 hr
Issued by
NWS Shreveport, LA
Flood severity
None

Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Nevada County, AR, Sevier County, AR, McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 159 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 10.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2017-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2017-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2000 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

744 
WGUS64 KSHV 281013
FFASHV

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Shreveport LA
513 AM CDT Fri Apr 28 2017

...Flash Flood Watch is in effect for McCurtain County Oklahoma
and the northern sections of Southwest Arkansas Saturday afternoon
through Sunday morning...

.Showers and thunderstorms will increase Saturday afternoon along
and ahead of a slow moving cold front and associated upper level 
storm system that will enter the Texas and Oklahoma Panhandle 
region Saturday evening. These showers and thunderstorms will be 
slow moving, and capable of producing locally heavy rainfall, as
they overspread the same areas Saturday afternoon and night. Given
the grounds across portions of the watch area remain nearly
saturated from heavy rainfall that has fallen earlier this month,
flash flooding will be possible. 

ARZ050-051-059>061-OKZ077-282130-
/O.NEW.KSHV.FF.A.0002.170429T1700Z-170430T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Idabel, and Broken Bow
513 AM CDT Fri Apr 28 2017

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

The National Weather Service in Shreveport has issued a

* Flash Flood Watch for portions of southwest Arkansas and 
  southeast Oklahoma, including the following areas, in 
  southwest Arkansas, Hempstead, Howard, Little River, Nevada, 
  and Sevier. In southeast Oklahoma, McCurtain. 

* From Saturday afternoon through Sunday morning

* Showers and thunderstorms will increase across Southeast
  Oklahoma and the northern sections of Southwest Arkansas
  Saturday afternoon along and ahead of a slow moving cold front
  and associated upper level storm system that will enter West
  Texas and Western Oklahoma Saturday night. Locally heavy
  rainfall will be possible, atop grounds that remain nearly
  saturated from heavy rains that has fallen earlier this month.
  Widespread rainfall totals of 3 to 5 inches, with isolated 
  higher amounts in excess of 6 inches, will be possible across 
  the watch area Saturday afternoon and night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

15
4 follow-up statements
622 
WGUS64 KSHV 282016
FFASHV

Flood Watch
National Weather Service Shreveport LA
316 PM CDT Fri Apr 28 2017

...Flash Flood Watch is in effect for McCurtain County Oklahoma
and portions of southwest Arkansas Saturday afternoon through 
Sunday morning...

ARZ050-051-059>061-OKZ077-290900-
/O.CON.KSHV.FF.A.0002.170429T1700Z-170430T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Idabel, and Broken Bow
316 PM CDT Fri Apr 28 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of southwest Arkansas and southeast Oklahoma, 
  including the following areas, in southwest Arkansas, 
  Hempstead, Howard, Little River, Nevada, and Sevier. In 
  southeast Oklahoma, McCurtain. 

* From Saturday afternoon through Sunday morning

* Showers and thunderstorms will increase across southeast
  Oklahoma and the southwest Arkansas Saturday afternoon along and
  ahead of a slow moving cold front. Locally heavy rainfall will
  be possible. Widespread rainfall totals of 3 to 5 inches, with
  isolated higher amounts in excess of 6 inches will be possible 
  across the watch area Saturday afternoon and night.

 PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

05
515 
WGUS64 KSHV 290925
FFASHV

Flood Watch
National Weather Service Shreveport LA
425 AM CDT Sat Apr 29 2017

...Flash Flood Watch remains in effect for McCurtain County 
Oklahoma and the northern sections of Southwest Arkansas this
afternoon through Sunday morning...

ARZ050-051-059>061-OKZ077-291800-
/O.CON.KSHV.FF.A.0002.170429T1700Z-170430T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Idabel, and Broken Bow
425 AM CDT Sat Apr 29 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON CDT TODAY
THROUGH SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of Southwest Arkansas and Southeast Oklahoma, including
  the following areas, in Southwest Arkansas, Hempstead, Howard,
  Little River, Nevada, and Sevier. In Southeast Oklahoma, 
  McCurtain. 

* From 12 PM CDT today through 7 AM CDT Sunday morning.

* Showers and thunderstorms will increase across Southeast
  Oklahoma and Southwest Arkansas this afternoon along and ahead
  of a slow moving cold front. Locally heavy rainfall will be
  possible, with widespread rainfall totals of 2 to 4 inches, with
  isolated higher amounts in excess of 5 inches, possible across 
  the watch area later this afternoon through tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

15
868 
WGUS64 KSHV 291725
FFASHV

Flood Watch
National Weather Service Shreveport LA
1225 PM CDT Sat Apr 29 2017

...Flash Flood Watch remains in effect for McCurtain County
Oklahoma and the northern sections of Southwest Arkansas through 
Sunday morning...

ARZ050-051-059>061-OKZ077-300130-
/O.CON.KSHV.FF.A.0002.000000T0000Z-170430T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Idabel, and Broken Bow
1225 PM CDT Sat Apr 29 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of southwest Arkansas and southeast Oklahoma, 
  including the following areas, in southwest Arkansas, 
  Hempstead, Howard, Little River, Nevada, and Sevier. In 
  southeast Oklahoma, McCurtain. 

* Through Sunday morning.

* Showers and thunderstorms will continue to increase across 
  Southeast Oklahoma and Southwest Arkansas this afternoon along 
  and ahead of a slow moving cold front. Locally heavy rainfall 
  will be possible, with widespread rainfall totals of 2 to 4 
  inches, with isolated higher amounts in excess of 5 inches, 
  possible across the watch area later this afternoon through 
  tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Palmer
689 
WGUS64 KSHV 300847
FFASHV

Flood Watch
National Weather Service Shreveport LA
347 AM CDT Sun Apr 30 2017

ARZ050-051-059>061-OKZ077-301000-
/O.CAN.KSHV.FF.A.0002.000000T0000Z-170430T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Idabel, and Broken Bow
347 AM CDT Sun Apr 30 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of southwest Arkansas and
southeast Oklahoma has been cancelled.

$$

19

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Apr 28, 12:00 AM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Apr 28, 12:00 AM CDT, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1200 AM CDT Fri Apr 28 2017

.AVIATION...
For the ArkLaTex, Calm or light SE winds 5KT with LLJ humming this
early morning. Wind speed sheer is hardy with our VAD wind
profiler showing 35-40KT at 1kft from SSE and 50KT at 2kft from S
backing to SW/W and increasing in speed to near 100KT by FL240.
VFR until IFR/MVFR low clouds begin to move across KLFK around
28/08z, I-20 around 28/10z, and I-30 by 28/11-12z. Gradually becmg
VFR by around 28/18z with south winds increasing to 15-25G35KT
kts by late aftn. Repeat tomorrow w/ late convection and fropa.
/24/

&&

.PREV DISCUSSION... /issued 939 PM CDT Thu Apr 27 2017/

DISCUSSION...
Have updated the forecast to increase the cloud cover for the rest
of tonight. No other significant changes made to the zones or
gridded data. /06/

PREV DISCUSSION... /issued 243 PM CDT Thu Apr 27 2017/

DISCUSSION...
Surface high pressure bringing fairly light winds today to shift
east allowing for a return southerly flow of gulf moisture through
the end of the work week. Overnight low temperatures forecast to
fall into the upper 50s to lower 60s tonight. A warm front will
shift north into central Oklahoma and Arkansas on Friday allowing
for much warmer temperatures across the ArkLaTex with highs
forecast to climb into the 80s. The warm front will will serve as
the focus for convection on Friday night across mainly the
interstate 30 corridor. Severe risk, although possible, will be
limited due to the proximity of the front to the north. However an
isolated threat of severe thunderstorms will be possible in the
form of discreet supercells with a hail, damaging wind, and
tornado threat possible on Friday night.

Conditions to continue to deteriorate across the ArkLaTex through
the weekend. The ongoing severe thunderstorm threat across
Interstate 30 corridor will spread south and east across the
entire region while a flash flood threat will increase north of
the Interstate 20 corridor. Periods of heavy rain will be possible
across the entire ArkLaTex on Saturday and Sunday. This is the
result of a cold front that will move east across the ArkLaTex in
a region rich in moisture. The strongest storms will be along the
cold front with hail, damaging winds, and an isolated tornado
threat possible. Rainfall totals of up to 5 inches may be possible
across the Interstate 30 corridor with 1 to 3 inches possible
across the remainder of the ArkLaTex through Sunday evening. Will
likely issue a flash flood watch within the next 24 hours in
advance of the event.

Conditions to improve behind the cold front on Sunday night as
surface high pressure rebuilds across the region. Temperatures
through much of next week to range from highs in the 70s to lows
in the 50s. Another frontal boundary will move across the region
on Wednesday afternoon and evening bringing another chance for
strong thunderstorms. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  87  74  84 /  10  20  30  60
MLU  61  86  73  86 /  10  20  20  40
DEQ  56  80  70  79 /  10  30  70  80
TXK  59  83  73  81 /  10  30  40  70
ELD  58  85  72  83 /  10  30  30  60
TYR  64  87  75  83 /  10  20  30  60
GGG  63  87  74  83 /  10  20  30  60
LFK  65  89  77  83 /  10  20  30  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

24/06
Hazardous weather outlook, Apr 27, 11:52 AM CDT, 17 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1152 AM CDT Thu Apr 27 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-281700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1152 AM CDT Thu Apr 27 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered showers and thunderstorms possible Friday afternoon and
evening. Some storms may be produce large hail, damaging winds
or tornadoes mainly along and north of the Interstate 30 corridor
during the evening.

Showers and thunderstorms again expected along a cold front that
will move across the Four State Region from west to east on
Saturday night through Sunday. Some thunderstorms will be severe,
with large hail, damaging wind gusts and isolated tornadoes being
the main threats. Additionally moderate to heavy rainfall will be
possible with higher amounts up to 5 inches possible across the
Interstate 30 corridor.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through tonight.

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 8:52 AM CDTRiver Flood WarningSHVMcCurtain42 hr
Apr 28, 8:52 AM CDTRiver Flood WarningSHVMcCurtain5 days
Apr 28, 8:54 AM CDTRiver Flood WarningSHVMcCurtain68 hr
Apr 28, 5:02 AM CDTLake Wind AdvisorySHVColumbia, Lafayette, Miller, Union47 hr
Apr 28, 10:42 AM CDTRiver Flood WarningSHVColumbia15 days

Nearby

Flash Flood Watches in Arkansas, 2017Flash Flood Watches in Oklahoma, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.